Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sinusitus a Sign of HIV??? And do doctors try to treat you without you knowing??
Mar 5, 2008

I came down with a sinus infection on February 16th and I thought it went away but it has returned this past weekend, this time with swollen glands in my neck. The doctor did blood tests and throat culture, but there was no mono or strep. Im taking a antibiotic that is strong as hell and really works (Biaxin). But I looked it up online on Wikipedia and it said this medication is also given to HIV patients for Mycobacterium avium complex. So I'm terrified! Could my doctor be trying to treat me for HIV without me knowing???? Please please please answer! I'm going nuts. I had one partner in the last year who was tested negative and we had unprotected sex a few times...ok about 6 times. Is a sinus infection a sign of HIV? And would a doctor try to slip me a medication for HIV without me knowing about it? Is my immune system dying because the sinus infection returned? Please please help, I'm crying in my coffee right now :(

Response from Dr. Frascino

Hello Crying in My Coffee,

You are actually worried that your doctor is trying to treat you for HIV without your knowing???? WHAT??? Dude, you are not "going nuts;" you are already nuts. In fact such fears qualify you as full-blown loony tunes. What color straight jacket would you like before we lock you up in your padded cell???

To say your fears are unwarranted and irrational would be an understatement of monumental proportions similar to a claim that Dubya is the worst president ever!

Briefly, Biaxin is a broad-spectrum antibiotic used in the treatment of a whole range of infections, including recurrent sinusitis, pneumonia, bronchitis and yes, MAC (Mycobacterium Avium Complex), an opportunistic infection seen in AIDS. To make the quantum leap that because you were prescribed Biaxin you must have AIDS-related MAC makes as much sense as Dubya's invading Iraq because religious zealots from an entirely different country attacked the World Trade Center! As for your sinus infection recurring, this does not mean your immune system is dying! Don't be such a drama queen! Chronic or recurrent bouts of sinusitis are incredibly common. In fact they are as common as Dubya telling a lie or being completely flummoxed by trying to pronounce the word nuclear (or any word with more than two syllables, for that matter).

Now stop ruining that perfectly good cup of coffee with your salty and totally unjustified tears, OK?

Dr. Bob



Previous
Dr Bob - NO-ONE makes me laugh like you!
Next
Single mother...very worried - Will donate $ 100.00

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement